Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Getting seizures in sleep. Prescribed Phyntoin, Levipil. What are the side effects?

I am getting seizures in sleep? Doctor prescribed phyntoin 100 mg and Levipil 500 mg twice a day both. What are the side effects? History: I got first fit at 17th year. Second one at 23rd year. Third fit at 39th year. Forth fit at 44 year. Fifth fit at 47 year. Now I AM 49 year old. All fits were noticed in sleep only by others because of blood in mouth due tongue bite and snoring . In the last two cases, my shoulders were broken (right one and left one at each time of fits. In the last fit at 47th year, I could not come to conscious immediately due to repeated seizures. Hence, I was admitted in a hospital. I could recognise people in hospital after 3 days.
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  163
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Both phenytoin and levipil (levetiracetam) are safe and effective drugs for treating epilepsy.

With phenytoin, the common side effects are gum thickening, dizziness, imbalance while walking, etc. skin rash may occur on occasions. Long term use may lead to shrinkage of cerebellum, the small brain.

Levetiracetam is among the safest anti epileptic drugs. On some occasions, it may cause sleep disturbances and behavioural changes.

However, you should continue the medicines as per doctors' advice in order to get the desired clinical benefit.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Fri, 22 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor